Translator Disclaimer
January 1998 On the Gaussian measure of the intersection
G. Schechtman, Th. Schlumprecht, J. Zinn
Ann. Probab. 26(1): 346-357 (January 1998). DOI: 10.1214/aop/1022855422

Abstract

The Gaussian correlation conjecture states that for any two symmetric, convex sets in $n$-dimensional space and for any centered, Gaussian measure on that space, the measure of the intersection is greater than or equal to the product of the measures. In this paper we obtain several results which substantiate this conjecture. For example, in the standard Gaussian case, we show there is a positive constant, $c$ , such that the conjecture is true if the two sets are in the Euclidean ball of radius $c \sqrt{n}$. Further we show that if for every $n$ the conjecture is true when the sets are in the Euclidean ball of radius $\sqrt{n}$, then it is true in general. Our most concrete result is that the conjecture is true if the two sets are (arbitrary) centered ellipsoids.

Citation

Download Citation

G. Schechtman. Th. Schlumprecht. J. Zinn. "On the Gaussian measure of the intersection." Ann. Probab. 26 (1) 346 - 357, January 1998. https://doi.org/10.1214/aop/1022855422

Information

Published: January 1998
First available in Project Euclid: 31 May 2002

zbMATH: 0936.60015
MathSciNet: MR1617052
Digital Object Identifier: 10.1214/aop/1022855422

Subjects:
Primary: 28C20, 60E15

Rights: Copyright © 1998 Institute of Mathematical Statistics

JOURNAL ARTICLE
12 PAGES


SHARE
Vol.26 • No. 1 • January 1998
Back to Top